1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. Terrapinzflyer
    KINGSPORT, Tenn. -- Aggressive, uncontrollable, and hallucinating -- that's how doctors describe the reactions of people under the influence of synthetic drugs like K2 and bath salts. Recently we told you about a local teen put in a medically-induced coma after overdosing on synthetic marijuana. 18-year old Shannon Phillips is now out of the ICU and sat down with us to tell us his story.


    Phillips said this wasn't his first time smoking synthetic marijuana. In fact, he said he used to spend nearly $300 every two weeks on the drug. But Phillips said this brush with death has changed him.

    It's two weeks forever missing in Phillips' life; he had a violent and nearly deadly reaction after smoking synthetic marijuana. Because of that, he was put in a medically-induced coma. Phillips is now out of intensive care and said he's feeling a bit better, but he can't remember any of his reaction. "I told my cousin he was going to die. I said I was going to kill him and I don't know why," he said.

    Phillips' story is all too common according to Dr. Lucinda Miller at Holston Valley Medical Center. She said she's seen a recent surge in the number of people overdosing on synthetic drugs. "It's one of the worst overdoses that I've ever had to deal with. It's very debilitating. They're very limited in what they can do," she said.

    Doctors still aren't sure what kind of long-term damage drugs like K2, bath salts or other synthetics can cause to a body. "Because it's so new there's not a lot out there about what you do and you have to treat them on a symptom basis. Most of our patients require very deep sedation," said Dr. Miller.
    News 5 also learned because synthetic drugs are new on the scene, it can be easy for someone to accidentally overdose. "We're not supposed to be using it at all. There is no prescribed amount, you don't know how much your body can take," said Dr. Miller.

    Phillips told News 5 since his near death experience, he'll never smoke synthetic marijuana again and he has a word of advice for anyone curious about using the drug. "Don't do it, it's not worth it. Look where I'm at, I've been here for two weeks and I didn't even know it," he said.

    Phillips was released from the hospital Friday evening.

    February 4, 2012
    http://www.wcyb.com/watercooler/news/30373753/detail.html

Comments

To make a comment simply sign up and become a member!